Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Nardil Nightmare - very very long blueboy

Posted by Phoenix1 on May 28, 2008, at 18:09:11

In reply to Re: Nardil Nightmare - very very long, posted by blueboy on May 28, 2008, at 8:27:51

> That is the biggest load of crap I have ever heard.

Wow, that post felt like a slap in the face. I either didn't make myself clear, or else you totally misinterpreted my post. First of all, I'm not blaming everyone else for what happened. Where in either of my posts did I say anything that implied blame, please show me. I do take responsibility for the treatment decisions I made under the guidance of my psychiatrist. I switched to Parnate after very short washout because I ran out of Nardil. I want to state very very clearly, that this WAS caused by ERFA Canada, who was out of stock of Nardil for close to 3 months. I did everything in my power to prevent running out. I called over 50 pharmacies in my city, and was on the phone daily with ERFA trying to get them to ship me some. Nardil is NOT at all common in my geographcal area, so it isn't stocked by pharmacies. Other posters on this board are also aware of the issues with ERFA Canada, and cn vouch for the fact that there was no stock available for a long period of time.

What do I mean by a "technical no-no"? The monograph states that a 15 day washout is required when switching from one MAOI to another. My washout as in the order of 2 days, or 4 half lives. There is literature to support this type of switch in cases where the full washout would be more dangerous than the risk of the interaction of 2 MAOIs. By dangerous, I'm referring to the risk of suicide or return of a full blown depressive episode. This switch was made fully under the supervision of my pdoc. My blood presure was monitored constantly, and never rose to indicate a hypertensive crisis during this time. I was NEVER on both Nardil and Parnate at the sane time, as you state in your post. I'm not sure where you got that impression.

In any event my problems did not start until well after I was back on Nardil and off the Parnate. As far as I'm concerned The PRES was a result of the rapid Nardil withdrawal.

Anyways, I really shouldn't feel the need to defend myself against what feels like totally unprovoked abuse.

Phoenix


> > Hi, anyone here still remember me? I've been gone for a while.
> >
> > Anyways, I started Nardil in December '07 afer failing to benefit from many, many other AD's and combos. Nardil was a miracle drug, and I was feeling better within a couple of weeks.
> >
> > Everything went smoothly until my supply of Nardil ran out in March or April due to the manufacturers ineptitude. I was forced to switch to parnate for 2 days rather than suffer withdrawal from stopping 90mg Nardil cold turkey. NOTE: this is technically a no-no, but is infrequently done by pdocs under close medical supervision)
>
> That is the biggest load of crap I have ever heard.
>
> #1 -- What is a "technical no-no"? You mean, the drug manufacturer states (for a good reason) that it should not be done under any circumstances and you did it anyway and decided to rationalize this foolish action by calling it "technical" and a "no-no" instead of a well-known dangerous drug combination.
>
> Starting parnate directly on top of 90mg/day of phenelzine is a near guarantee of disaster. I don't see why an MD would do such a thing unless he was just tired of having a medical license. Doctors do it "infrequently" because doctors "frequently" want to keep practicing medicine and avoid malpractice suits.
>
> There is no way that the abrupt discontinuation of Nardil risks the same degree of severe damage as dumping Parnate on top of a high blood level of Nardil.
>
> And then, what, you just started taking Nardil on top of the Parnate?
>
> #2 -- How did your "supply of Nardil run out"? Did you not notice that you only had 5 or 10 pills left? I ran out of Nardil once on vacation and it took me the better part of two days to find some more, but I didn't blame the manufacturer. It just isn't THAT rare of a drug.
>
> I am sorry to be so harsh, and I'm extremely sorry about your terrible ordeal and illness as a result of this. But your blaming everyone except the two responsible people -- yourself and your doctor -- means that you are at risk of repeating the behavior.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Phoenix1 thread:830220
URL: http://www.dr-bob.org/babble/20080528/msgs/831720.html